Patients Rheumatoid arthritis
Topic of the discussion
Posted on 05/06/2019 22:51
Hi im Jo. Ive been on methotrexate injection and cimzia injection for about 2 years now to treat inflammatory arthritis. I also have fibromyalgia and ulcerative colitis. After having a growth removed from my shin 6 weeks ago i have just been diagnosed with Bowens disease. Ive been told people taking methotrexate have a higher risk of skin cancer . I have been told i have to come off my injections for 4 weeks whilst i have treatment but am petrified of the pain coming back. Has anyone experienced this?
Beginning of the discussion - 17/06/2019Have you had side effects from methotrexate? https://www.carenity.co.uk/forum/rheumatoid-arthritis/your-opinion-on-rheumatoid-arthritis-treatment/side-effects-of-methotrexate-2847
Posted on 17/06/2019 17:16
@Joanne50 hi Jo,
Thank you for posting and I am very sorry to hear about your multiple conditions. We have a medications unit on Carenity where members can evaluate and comment on their treatment. Several members have already shared their opinion about methotrexate, you can see what they had to say by clicking HERE.
Have any other members tried this medication? Did you find it helpful? Do you have any advice?
@speedtriple3 @richard0804 @KPangela @Shamira @Eileens @BoxWood2 @Daisydef @Caroline37 @Lindayoung @Wendy22 @Sheilao @yellowsun @MandyG @henrydeane @Poodle @Annfoster59 @lassyxo @Catherine1 @SallyKyns @Dogwhisper @Juliemc @Nanma1 @Dina54 @Whiskers @pandora61 @lesjames
Posted on 17/06/2019 17:30
Does anyone else have side effects from the methotrexate?
Posted on 17/06/2019 18:17
@Joanne50 Sorry to hear the complication of drugs and diseases you are having.
You can try to reduce the MTX doses if you want. You can go compete vegan (gluten and fat-free diet) which will reduce your inflammation. Try taking white rice and simply boiled/raw veg ( no soy at the beginning for a month. Reduce or eliminate caffeine and sweet too. take miso and other fermented food every day. This may reduce your inflammation. reduce stress by exercise or meditation. Take a cold and hot shower every day to stimulate your lymph glands. You have nothing to lose but gain from it. It worked for me and many other people. I hope it works for you as well.
Having RA for years made me realise that having medication is not a sustainable solution and simple diet change often works miracle.
Sending you good vibes.
Posted on 18/06/2019 05:33
Yes I did..bloating..a mouth ulcer on the side of my tongue that I had for 7 months..didn't heal until I stopped taking mtx for 7 weeks.. tired..sore tummy..as above I have deleted dairy and gluton from my diet...not meat tho..I tried vegan for around 6 months didn't really suit me..altho my daughter looks amazing on it....some people have no side effects ...it's just how it affects you..be careful with anti biotics too as I had two lots and both times they went toxic mixed with mtx..xx
Posted on 18/06/2019 10:03
@Eileens @Shamira @Caroline37 Thank you all for sharing. It is interesting that you both bring up diet as a good combat to the symptoms of your condition. We published a testimonial recently about the impact that diet can have on certain conditions. You can read it by clicking here. Don't hesitate to comment to also share your experiences :)
Posted on 18/06/2019 11:05
Thank you all so much, there are some really good tips for me to try. Many thanks
Posted on 03/07/2019 13:39
I have found taking Methotrexate appears to aggravate my diverticular disease - i have only taken two doses and both times I have had a bout of diverticulitis shortly afterwards. Can I ask if anybody else on here suffers from diverticular disease and have they found Methotrexate aggravates this condition?
Posted on 19/07/2019 17:11
My worst side effects are the sicky icky feeling in the morning but I've managed to get the feeling to an absolute minimum by playing around with folic acid which helps with this side effect working out what days I do and don't take it to best effect it's taken me about 3 months to work it out then so needed a lot of perseverance.
Posted on 19/07/2019 17:12
I've read a lot of people worrying about being off methotrexate for a while the worst side effect with Methotrexate as far as I'm concerned would be the risk of chest infection I get a chest infection once to twice a year which as I know now means I have to stay off my Methotrexate for as long as I am on the antibiotics for them to be most effective it did worry me the first time but because I've had so many chest infections it's just what I have to do to get through it and I'm absolutely ok with that